U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Retirement
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 06-27-2014, 05:30 PM
 
Location: Southwest Washington State
21,869 posts, read 14,383,691 times
Reputation: 30756

Advertisements

If you are taking antihistamines, that can change your taste. I stopped taking Zyrtec at one point, because the metallic taste was so intrusive. And after years of taking antihistamines twice a day, I reduced my dose to one per day. This has helped some.

I think my taste for sweets has been permanently ruined though. I think sugared stuff tastes like chemicals! It is weird.

If you are taking antihistamines, then make sure to drink plenty of water throughout the day.
Reply With Quote Quick reply to this message

 
Old 06-28-2014, 01:26 PM
 
1,075 posts, read 1,118,184 times
Reputation: 1416
Metallic Taste - Causes - Better Medicine
Reply With Quote Quick reply to this message
 
Old 06-30-2014, 04:32 AM
 
199 posts, read 452,756 times
Reputation: 341
If you have been on Prilosec or similar type drugs for a long time you need to wean yourself very slowly off the med. Start taking it every other day for a month, then every third day for a month, then twice a week for a month. Just a crazy thought and go to the dentist and tell him about the metallic taste, it's worth a try.
Reply With Quote Quick reply to this message
 
Old 06-30-2014, 01:36 PM
 
Location: Prescott AZ
6,125 posts, read 9,083,586 times
Reputation: 11545
Quote:
Originally Posted by lynxville View Post
If you have been on Prilosec or similar type drugs for a long time you need to wean yourself very slowly off the med. Start taking it every other day for a month, then every third day for a month, then twice a week for a month. Just a crazy thought and go to the dentist and tell him about the metallic taste, it's worth a try.
She already went to the dentist.
This is a really difficult situation and I guess I would get a total physical including all labs, EKG, thyroid and see if anything shows up. l can't imagine your whole life with this problem. Maybe a doc in a university medical center where there are specialists and up to date practitioners? Just a suggestion...
Reply With Quote Quick reply to this message
 
Old 06-30-2014, 01:45 PM
 
Location: Prescott AZ
6,125 posts, read 9,083,586 times
Reputation: 11545
Sensodyne tooth paste can cause this. I am stopping it immediately!
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Retirement
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

2005-2019, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top